hi everyone,im currently taking in one day and everyday...8 x 400mg ibuprofen tablets 8 x 500mg paracetamol tablets 2 x 20mg oxycontin prolonged release tablets 4 x 5mg oxycodone tablets 4 x 75mg pregablin tablets.all this is for pain in my skin due to a gastric bypass i had done a couple of years ago and a hernia op the year after,i have constant pain in my skin on my tummy and back the back pain is due to the weight of the excess skin on my tummy (about 2 stones worth) ive lost 14 stones,so it really does pull down,im desperate to come off these as i cant live without them im so hooked on them,im depressed with them too,i am under qa pain team at my local hospital but they do not seem to be all that interested in what i am telling them,i am actually chewing the 20mg oxycontin prolonged rel;ease tablet because it has better effect on me although i know im not supposed to do this,please help anyone,thanks.
Did you find this post helpful?
|

User Profile
replied January 6th, 2009
Advanced Support Team
Hi Wendy,

First of all, welcome to the community, and it's a wonderful step that you have taken by reaching out for help about your situation. To realize that you have a problem is the first step to solving it.

It seems that enough time has elapsed where you should no longer require medication for the resulting pain from the surgeries themselves. The fact that you are still experiencing pain could be a psychosomatic manifestation. Your brain has become used to the pleasure it receives whenever it alerts you of pain, so what can happen, is that your body can actually tell you that you are in pain, even when you are not, just to get you to take pills. The pain that you will experience will be exactly like "real" pain, however it's actually only the withdrawal symptom of the medication you are taking.

If you are serious about getting off of these pills, then you should seek immediate support from an addiction counselor and join a support group that can help you to manage your emotions during the transition. Your case is extremely common for people who are prescribed strong opiates. There is nothing shameful about your condition, so do not hesitate, and seek help as soon as possible.

Unfortunately, most general doctors are not sufficiently educated on the subject of addiction, so it is understandable that they would not think twice about your concerns. Their job is to write prescriptions. You need to go see an addiction specialist who can help you to get your life back to normal.

There are many benefits to a drug free life that you obviously are well aware of if you have come this far, and the opiates are quite a dangerous habit that should not be taken lightly.

I hope that helps, and if you ever need to chat, feel free to write back or PM me.

Cheers!
Daniel
|
Did you find this post helpful?

replied January 20th, 2009
Hi Wendy... I am so sorry to hear how things have turned out for you... If you want anyone to type to with rants and raves.. don't hesitate to send me a message... not sure how you do this on here.. but sure you will find out.

You have made the first step and you just need to take that extra one now to start living your life again to the best of your ability... little steps and don't be hard on yourself.

And I am sure Daniel will help you...good luck Wendy x
|
Did you find this post helpful?

User Profile
replied October 12th, 2019
Thank you for asking at Ehealth forum!

I read your question and I understand your concern.
You have been addicted to these drugs.
You should quit it gradually. I would suggest you to join rehabilitation centre.
I hope it helps. Stay in touch with your healthcare provider for further guidance as our answers are just for education and counselling purposes and cannot be an alternative to actual visit to a doctor.
Take care
Khan
|
Did you find this post helpful?
Must Read
What's the difference between substance abuse and addiction? Learn the basics and the science of addiction here....
Are some people more at risk than other of becoming drug addicts? Learn which factors influence addiction and how you can avoid developing the disease....
There are a wide range of signs and symptoms of drug addiction. Here we review the common physical, emotional and behavioral signs of addiction....
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Addiction, Recovery , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.